Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have irregular period. Took contraceptive and had sex. Should I be concerned?

i took the Next Choice emergency contraceptive at 12:30am Friday Feb. 15th, (on one the last few days of my period and I only had a tiny bit of blood on my liner), an hour and a half after unprotected sex. I took the 2nd pill at 12:30pm. My period usually lasts for 7 days but after that night, my period completely stopped. It is about 9 days later and I have been bloated. Last Wednesday, I got what seems to be another period but with dark brown blood. I was wondering if this is normal? Should I be concerned about anything?
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

Welcome to the forum.

Ideally you should take the second pill at an interval of 12 hours, since you took it, your chances of getting pregnant is very slim. Emergency contraceptive pills generally have side effects that cause irregular menstrual cycles.

Some women complain of heavy bleeding, some complain of scanty or irregular bleeding. Some get early period. Nausea, vomiting, fatigue, lower abdominal cramps are some of the side effects. You should not get worried, however if you are restless you can do a pregnancy test yourself with a kit with a specimen of your mid stream early morning urine.

Use regular contraceptive pills or condoms. Emergency CP should be used only in emergency, forced sex, condom rupture, etc.

Take care.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor